MAUDE Adverse Event Report: ETHICON INC. ETHILON SUT 18IN(45CM) 4-0 BLK; SUTURE, NONABSORBABLE, SYNTHETIC, POLYAMIDE

ETHICON INC. ETHILON SUT 18IN(45CM) 4-0 BLK; SUTURE, NONABSORBABLE, SYNTHETIC, POLYAMIDE
Catalog Number 1162H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The device history records were reviewed and the manufacturing criteria were met prior to the release of this lot.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on unknown date and suture was used.The suture broke during use.There were no adverse patient consequences reported.
 
Additional Manufacturer Narrative
Pc-(b)(4).It was reported performance breakage suture.An opened box with twenty-four unopened samples were returned for analysis.The issued sample was not received.During the visual inspection of thirteen unopened samples, no defects were found on the packages.Samples were opened, and the swage and attachment area were noted to be as expected.Sutures were dispensed without problems and examined along of the strand and no defects, damaged suture or suture breakage were noted.A functional test was performed and the tensile force was above the minimum requirement the manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the received samples, no breakage suture was noted, the tested sample meet the finished goods requirements.

Brand Name
ETHILON SUT 18IN(45CM) 4-0 BLK
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYAMIDE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7923556
Report Number2210968-2018-76186
Device Sequence Number13834562
Product Code GAR
UDI-Device Identifier10705031239456
UDI-Public10705031239456
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Catalogue Number1162H
Device Lot NumberMEB718
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2018
Initial Date Received by Manufacturer 09/04/2018
Supplement Date Received by Manufacturer10/01/2018
Initial Report FDA Received Date10/01/2018
Supplement Report FDA Received Date10/30/2018
Patient Sequence Number1